MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; FENESTRATED BIPOLAR FORCEPS
Model Number 420205-16
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps was analyzed and found to have charring and localized melting at the grip base between the grips.The instrument did not show damage to the conductor wire.The instrument passed the electrical continuity test.The complaint was confirmed by failure analysis.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgeon felt that the 8mm fenestrated bipolar forceps instrument was not functioning properly.No fragment fell into the patient.The procedure was completed but the patient outcome was not provided.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument experienced a loss of cautery during the procedure.No arcing during the procedure.No issues with the jaws of the instrument moving in the wrong/opposite direction of the surgeon controls.There was no injury to the patient.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23102447
Report Number2955842-2025-38650
Device Sequence Number13092763
Product Code NAY
UDI-Device Identifier00886874111642
UDI-Public(01)00886874111642(10)K10240509
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420205-16
Device Catalogue Number420205
Device Lot NumberK10240509 356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown